Have you ever seen a pt with neurocardiogenic syncope become so dizzy it was incapicitating and completely altered their balance? I have hypotension, with SBP in the 60's (on Florinef o.1mg qMWF and Proamatine 2.5mg tid) at times in the am before I even get out of bed. I have POTs and am on Atenolol for HR control which does not help my low BP. I was recently in the hospital with the above problem and am still going to PT working on recovering my balance. The exact cause of the dizzyness etc has not been pinpointed. Speculation is a virus in my inner ear. But I think it is somehow related to my BP issues. I have been having problems for a year now, and the symptoms came on suddenly after a viral illness last year; unusual fatigue, lightheadedness, HR to 150 without much exertion and and increase in symptoms with high HR. I have been to the syncope clinic there and recently had a hemodynamic test. What I really want to know is if it is possible that the problems I am having now have anything to do with the syncope, couldn't possibly, or maybe are contributing to make the problem worse. I also have been having chest pains, which everything in the world has been ruled out. I had a right heart cath which showed mild pulm HTN (then Florinef was decreased from qd to the present qMWF) and they ruled out my gall bladder. I was started on neurontin thinking it was a neurologic pain, and the pain had diminished. I stopped taking it to see if that was helping, and the pain did return after one day. Could this "neurologic pain" be related to the neurocardiogenic syncope?
I think you are describing 3 problems: 1) neurocardiogenic syncope, 2) dizziness, 3) chest pain.
It is possible that neurocardiogenic syncope may be contributing to your episodes of dizziness. You mention that these symptoms worsened after a recent illness. It is also possible that an inner infection (Labyrinthitis) may contribute to these causes as well. I would consider seeing an Ear Nose and Throat specialist for an inner ear evaluation. The increase in heart rate you have been experiencing could be the cause of your dizziness? There are a number of factors which could be contributing to your symptoms. I would discuss them at length with your doctor.
You have also been experiencing chest pain. Apparently you have had a number of tests to rule out a cardiac cause of the pain? I doubt it is related to the syncope. There could be a musculoskeletal component, pulmonary component, or an intestinal cause. If you do in fact have pulmonary hypertension, this may be the cause. Hope this helps.
Interesting how many situations have these same symptoms - my husband's were similar and the Dr found a tiny feather inbedded deep within his ear; my neighbor had such symptoms and was found to have toxic mold poisoning...
Yes, in fact I have had 2 tilt table tests. This diagnosed the syncope. While I was in the hospital with the dizziness, I had CT's, MRI's, and ENG to name a few. Everything looked "normal", but my dizziness was so bad, I couldn't even pick my head up off of the pillow, and I could not walk unassisted. I am still working on my balance, and am going to PT 2X week for that. Since all of my tests were "normal", it was decided that I had a virus in my inner ear. I am scheduled to see Dr Oas at the Clinic who is a neurologist that specializes in balance disorders. I will be interested to see what he thinks. OH, my blood work for the most part was ok. Thanks for asking. Your other question, my BP does run low and I am on meds to raise it. My BP is the lowest first thing in the morning, even before I get up out of bed. I have my Dr's baffled, and they have told me so.
What did the cardiologist tell you after the tilt table test and Why you have low b/p? Do you have MVP, Heart Murmurs or any problems with your autonomic nervous Center. I too met with a Neurologist a couple years ago. Do you find any correlation with diet, exercise or weather ?
There are some great tests for inner - ear and dizziness . Do you ever have the feeling you are on a boat ? Or just falling ? Anything help ? Did they increase your sodium ? Hope you find good information from your visit.
I was diagnosed with neurally mediated hypotenssion in Jan. 2001 at Johns Hopkins University. I suffer the same symptoms I am reading from the comments/questions in this section. I was prescribed Paxil and Florinef and have been taking these meds for the last two years. I had a positive tilt table test during which my heart stopped and CPR was required. Although I do not pass out on a regular basis since beginning the meds I am still dizzy all the time and the fatigue has increased to the point it is ruining my life. I am only 41 yrs old and have 3 children. I cannot imagine living the rest of my life this way. My doctor has suggested that a pacemaker may be required if medication does not improve the symptoms. My concern is that I have passed all of the cardio testing procedures (multiple stress tests, holter monitors, EKG's, etc). If my heart does not appear to be the problem, why would a pacemaker help? Does anyone have information on this form of treatment for this particular condition?
I am a 34 yo female with symptoms and concerns with the same as KKS dated 2/26/03. I tested positive for the tilt table test. I have been through many tests (nuclear & chemically enduced stress tests, EKG's, heart cath, 30 day event monitors and holter monitors). Just last week I was taken to the hospital with very irregular arrythmias and was told to follow up with MD. I was then put on a 24 hr. holter monitor which revealed PACs and PVCs. I was told that if I tested positive for the tilt table that there were two ways of treating it...Toprol or a pacemaker. I had already been on Toprol for almost 2 years with no results. That was back in September. I'm still symptomatic, but was told that it wasn't life threatening. As with the other lady, I have 3 children and refuse to go through life feeling like my heart is going to stop at any time or that I have to cough in order to breath correctly. Do you agree that a pacemaker is necessary? If so, can patients recommend getting one since our doctors have yet to recommend one? I'm desparate for answers. Someone please help.
Yesterday I was diagnosed with Neurocardiogenic Syncope. The doctor prescribed me Pindolol 50mg and 1 gram salt tabs twice daily. I am a thirty seven year old male. The symptoms of this disease has haunted me for as long as I can remember. I can remember going to the emergency room numerous times with the ER Doctors diagnosing me with Anxiety. I finally, after much hesitation by doctor's, had a tilt table test which yeilded a positive result.
It has been a very difficult road for me. Until now, I have avoided being around people for fear of having an "episode".
I am curious if anyone else had a lingering fear of these episodes and if you found it difficult with being properly diagnosed.
I am 38 years old. I was recently diagnosed with Neurocardiogenic syncope after passing out within 5 mins of being tilted to 70 degrees. The test was performed at St Lukes / Texas Heart Institute in Houston.
The events that lead to this condition were symptoms that were intially diagnosed as a TIA (slurred speech, double vision, disorientation). As part of the evaluation, many tests were performed (ECG, EKG, Holter Monitor, Nuke Stress Test, MRI, CT Scan) and the results all came back clean. During one EKG, my BP dropped to 60/40. Beyond the TIA symptoms, I had 2 events of chest pain and feeling flush and was taken to Memorial Hermann and Methodist Hospital in Houston. The protein tests showed no heart muscle damage. Both events, I had low blood pressure. Ironically, all events occur when I am sitting down, not standing and I have never passed out except during the tilt table.
During the tilt table, the lowest recorded BP was 40/20. I passed out, they tilted me back to level and regained conscinous. They asked me how long I thought I was out and I said 20 mins,,,they told me 5 seconds.
The treatment I have been told to follow is to keep well hydrated, take 120 mg salt pills a day and use behaviour to be aware of symptoms. I am taking Altace, Zocor, Aspirin and Serzone daily. My total chlosteral is 179, BP is about 135/85. The neurologist wants to avoid using other meds due to their side effects.
Is this what alot of others experience? How has this affected your lives?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.